Economics at your fingertips  

A Note on Identification in the Multinomial Probit Model

Michael Keane ()

Journal of Business & Economic Statistics, 1992, vol. 10, issue 2, 193-200

Abstract: Although formal conditions for identification in the multinational probit model are now clearly established, little is known about how various estimable multinational probit specifications perform in practice. This article shows that parameter identification in the multinational probit model is extremely tenuous in the absence of exclusion restrictions. This previously unnoticed fact is important because formal identification of multinational probit models does not require exclusion restrictions, and many potential economic applications of multinational probit are to situations in which exclusion restrictions are not readily available. Thus, failure to be aware of the difficulties present in such situations may lead to reporting of unreliable results.

Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (165) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

Page updated 2021-05-08
Handle: RePEc:bes:jnlbes:v:10:y:1992:i:2:p:193-200